Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 201, NWS Des Moines, IA

June 26, 2011Davis County, Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2011, 6:54 PM CDT for Davis County, Wapello County, Iowa. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2011, 6:54 PM CDT (23:54 UTC)
Expired
Jun 26, 2011, 7:45 PM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Davis County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 153 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:29 PM CDTTSTM WND DMG8 W Bloomfield, IALARGE TREES UPROOTED IN THE TOWN OF WEST GROVE.
Jun 26, 7:40 PM CDTTSTM WND DMGPulaski, IALARGE TREES DOWN IN PULASKI FROM THUNDERSTORM WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 4:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WUUS53 KDMX 262354
SVRDMX
IAC051-179-270045-
/O.NEW.KDMX.SV.W.0201.110626T2354Z-110627T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIS COUNTY IN SOUTHEAST IOWA...
  SOUTHERN WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 745 PM CDT

* AT 648 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ALBIA TO 9 MILES NORTHEAST OF CENTERVILLE TO 9 MILES SOUTH OF
  CENTERVILLE...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DRAKESVILLE AROUND 710 PM CDT.
  BLOOMFIELD AROUND 715 PM CDT.
  FLORIS AROUND 725 PM CDT.
  ELDON AND PULASKI AROUND 730 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
AGENCY.

THIS LINE OF STORMS PRODUCED 60 MPH WINDS IN CENTERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4105 9264 4101 9217 4071 9217 4060 9217
      4059 9218 4059 9264
TIME...MOT...LOC 2353Z 291DEG 33KT 4098 9268 4077 9267
          4058 9281
WIND...HAIL 60MPH 1.00IN

$$

JUNGBLUTH
3 follow-up statements
084 
WWUS53 KDMX 270024
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
724 PM CDT SUN JUN 26 2011

IAC051-179-270045-
/O.CON.KDMX.SV.W.0201.000000T0000Z-110627T0045Z/
WAPELLO IA-DAVIS IA-
724 PM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIS AND
SOUTHERN WAPELLO COUNTIES UNTIL 745 PM CDT...

AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OTTUMWA TO 9 MILES SOUTH OF
BLOOMFIELD...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELDON...AGENCY AND PULASKI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4059 9264 4089 9264 4103 9249 4101 9217
      4060 9217 4059 9218
TIME...MOT...LOC 0025Z 277DEG 35KT 4095 9235 4062 9233
WIND...HAIL 60MPH 1.00IN

$$

JUNGBLUTH
753 
WWUS53 KDMX 270033
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
733 PM CDT SUN JUN 26 2011

IAC051-179-270045-
/O.CON.KDMX.SV.W.0201.000000T0000Z-110627T0045Z/
WAPELLO IA-DAVIS IA-
733 PM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIS AND
SOUTHEASTERN WAPELLO COUNTIES UNTIL 745 PM CDT...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELDON TO 8 MILES SOUTHWEST OF
MILTON...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELDON.

THERE HAVE BEEN NUMEROUS REPORTS OF STRONG WINDS IN BLOOMFIELD...BUT 
NO REPORTS OF DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4060 9258 4102 9243 4101 9217 4060 9217
      4059 9218
TIME...MOT...LOC 0033Z 280DEG 32KT 4092 9227 4059 9226
WIND...HAIL 60MPH 1.00IN

$$

JUNGBLUTH
082 
WWUS53 KDMX 270047
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT SUN JUN 26 2011

IAC051-179-270057-
/O.EXP.KDMX.SV.W.0201.000000T0000Z-110627T0045Z/
WAPELLO IA-DAVIS IA-
747 PM CDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR DAVIS AND SOUTHEASTERN WAPELLO
COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 4060 9258 4102 9243 4101 9217 4060 9217
      4059 9218
TIME...MOT...LOC 0033Z 280DEG 32KT 4092 9227 4059 9226

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:50 PM CDT, 4 minutes earlier.

Area forecast discussion, Jun 26, 6:50 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT SUN JUN 26 2011

...UPDATED FOR THE 00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
ACTIVE NIGHT IN STORE FOR MUCH OF CENTRAL IA AS SHORTWAVE PASSES OUT
OF THE ROCKIES AND THROUGH THE PLAINS.  WILL SEE STRONG WAA/THETA-E
ADVECTION AHEAD OF THE SHORTWAVE AS 850MB FLOW INTENSIFIES AHEAD OF
THE SYSTEM.  INITIAL THOUGHT IS THAT DEVELOPMENT WILL OCCUR ALONG
THE INSTABILITY AXIS AND WILL BE FED BY THE STRONG THETA-E
ADVECTION.  THIS WILL LIKELY OCCUR IN THE SOUTHERN HALF OF THE CWA
LATE THIS AFTERNOON INTO THE EVENING.  CONCERN OF BOTH SEVERE AND
HYDRO POTENTIAL WITH THIS ACTIVITY AND WILL DISCUSS THE HYDRO
SITUATION BELOW.  AS FOR SEVERE POTENTIAL...HAIL AND WIND REMAIN THE
HIGHEST POTENTIAL THROUGH THE EVENING AND OVERNIGHT HOURS WITH SOME
LIMITED TORNADO THREAT THIS EVENING IN THE SOUTHWEST QUARTER.  MAIN
CONCERN FOR TORNADO DEVELOPMENT IS NEAR SURFACE INSTABILITY WHICH
WAS NON-EXISTENT ON THE 18Z KOAX.  MAY HAVE ENOUGH TIME IN THE
SOUTHWEST FOR THE WARM FRONT TO APPROACH AND LEAD TO SOME SURFACE
BASED CONVECTION...BUT TIME WILL BE SHORT AND LIKELY LIMITED TO THE
EVENING HOURS.  OTHERWISE...PROGRESSIVE MOVING LINE OF THUNDERSTORMS
NOW IN NORTH CENTRAL NEBRASKA IS EXPECTED TO TRAVEL ALONG THE
INSTABILITY GRADIENT THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL
INTO WESTERN AND SOUTHERN IA.  SOME ADDITIONAL CONVECTION FARTHER
NORTH IS ALSO EXPECTED BUT LIKELY NOT AS INTENSE DUE TO LOWER
INSTABILITY.  SOME ADDITIONAL CONVECTION IS EXPECTED AFTER THIS
PROGRESSIVE SYSTEM BUT LOCATION AND TIMING WILL BE DIFFICULT TO
DETERMINE DUE TO THE INITIAL SYSTEMS PASSING THROUGH.

.LONG TERM /MONDAY THROUGH SUNDAY/...
MAIN CONCERN WILL BE MOIST TROPICAL AIRMASS THAT COULD PUSH
TEMPERATURES/HEAT INDICES IN THE DANGEROUS CATEGORY FOR THURSDAY AND
FRIDAY.
MONDAY MORNING THROUGH WEDNESDAY...MATURE MCS IS EXPECTED TO BE
LOCATED ACROSS EASTERN IOWA BY 12Z TOMORROW MORNING. THIS SHOULD BE
QUICK TO MOVE OUT AS PROGRESSIVE SHORTWAVE SLIDES ACROSS THE GREAT
LAKES REGION. SUBSIDENCE ON THE BACK SIDE OF THIS WAVE WILL DRY OUT
THE MID LEVELS...AND EXPECT CLOUDS TO MIX OUT FROM THE NORTHWEST TO
SOUTHEAST THROUGHOUT THE AFTERNOON HOURS. SURFACE HIGH PRESSURE WITH
CLEAR SKIES AND CALM WINDS COULD LEAD TO SOME PATCHY FOG TUESDAY
MORNING. BUT GIVEN THE DRY AIRMASS IN PLACE AND HIGH SUN
ANGLE...CONFIDENCE IS TOO LOW TO MENTION FOG IN THE GRIDS AS A SOLE
RESULT OF RADIATIONAL COOLING. AFTER A PICTURE PERFECT DAY ON
TUESDAY...THE UPPER LEVEL RIDGE WILL SLIDE EAST WITH WARM AIR
ADVECTION DEVELOPING ACROSS THE REGION ON THE BACK SIDE OF THE HIGH.
THEREFORE HAVE SLIGHT CHANCE POPS ACROSS THE MISSOURI RIVER VALLEY
EARLY WEDNESDAY MORNING.
THURSDAY THOUGH SUNDAY...H850 TEMPS WILL WARM FROM 20C 00Z
THURSDAY....TO UPPER 20S BY 00Z FRIDAY. THIS WARM LAYER WILL
SUPPRESS ANY CONVECTION DESPITE SBCAPES RANGING FROM 4000-5000J/KG.
THURS/FRI AFTERNOON TEMPS ARE EXPECTED TO CLIMB INTO THE LOWER
90S...WITH DEWPOINTS IN THE MID 70S. THIS OPPRESSIVE AIRMASS MAY
RESULT EXCESSIVE HEAT PRODUCTS BEING ISSUED AS EVENT NEARS. THE
STORM TRACK SHIFTS NORTHWARD WITH A SHORTWAVE MOVING ACROSS THE
DAKOTAS INTO CANADA ON FRIDAY. THIS WILL SWING A DYING COLD FRONT
THOUGH THE CWA FRIDAY EVENING WHICH WILL STALL OUT ACROSS SOUTHERN
IOWA. LEE SIDE TROUGHING ACROSS WESTERN KANSAS WILL TRY TO BRING
THIS BOUNDARY NORTH AS A WARM FRONT...SO HAVE SLIGHT POPS ACROSS THE
SOUTH ON SATURDAY...AND INCREASING IN COVERAGE OVERNIGHT IN RESPONSE
TO THE THETA_E ADVECTION ASSOCIATED WITH THE STRENGTHENING LOW LEVEL
JET.

&&

.AVIATION...27/00Z
WIDESPREAD THUNDERSTORMS ARE EXPECTED OVER THE AREA
TONIGHT...LIFTING SOUTH TO NORTH. ACTIVITY WILL BE EXPANSIVE THROUGH
12Z THEN GRADUALLY END FROM NORTHWEST TO SOUTHEAST LATE TONIGHT
THROUGH MONDAY MORNING. HVY RAINFALL COULD DROP VSBYS TO 1SM AT
TIMES ALONG WITH IFR CIGS. STRONG WINDS IN EXCESS OF 50 KTS AND
LARGE HAIL ARE POSSIBLE. WINDS WILL SHIFT TO THE NORTHWEST AS A
FRONTAL BOUNDARY SWINGS THROUGH MONDAY MORNING. CIGS WILL SCT TO VFR
DURING THIS TIME.

&&

.HYDROLOGY...
WILL SEE STRONG THETA-E ADVECTION INTO THE STATE TONIGHT AS SYSTEM
PULLS OUT OF THE ROCKIES AND INTO THE PLAINS. INSTABILITY GRADIENT
IS EXPECTED TO PUSH INTO SOUTHERN IA THIS EVENING WITH THUNDERSTORMS
TRACKING NEAR THIS AREA.  GIVEN THE HEAVY RAINFALL YESTERDAY AND
PWATS APPROACHING 2 INCHES ALONG WITH ANTICIPATED HIGH RAINFALL
RATES AND AMOUNTS...HAVE GONE WITH A FLASH FLOOD WATCH IN THE
SOUTHERN HALF OF THE CWA WHERE GUIDANCE VALUES ARE GENERALLY BELOW 2
INCHES AND MANY AREAS CLOSE TO AN INCH. CERTAINLY WONT TAKE MUCH
PRECIPITATION FOR RENEWED HYDRO ISSUES INCLUDING RIVER FLOODING AS
WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-
DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-
MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAYLOR-UNION-WAPELLO-WARREN-
WAYNE.

&&

SHORT TERM/HYDROLOGY...COGIL
LONG TERM...BEITLICH
AVIATION...DONAVON
Hazardous weather outlook, Jun 26, 4:21 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
421 PM CDT SUN JUN 26 2011

IAZ044>048-057>062-070>075-081>086-092>097-271100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
421 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL OVERSPREAD THE AREA TONIGHT. THE STORMS WILL BE
CAPABLE OF PRODUCING WINDS TO 70 MPH...PING PONG SIZED HAIL AND
VERY HEAVY RAINFALL. A TORNADO OR TWO WILL BE POSSIBLE DURING THE
EVENING HOURS NEAR THE MISSOURI BORDER.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE INTO MONDAY MORNING...WITH
THE POSSIBILITY OF A FEW SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WINDS. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN
LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE
WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

IAZ004-005-015-024-035-036-271100-
EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WEBSTER-HAMILTON-
421 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS
EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH.
HEAVY RAINFALL IS ALSO POSSIBLE.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE UPPER DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE
WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR
THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH
SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

IAZ006-007-016-017-023-025>028-033-034-037>039-049-050-271100-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-FRANKLIN-
BUTLER-BREMER-SAC-CALHOUN-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
421 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS
EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH.
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE
WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR
THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH
SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

CC

In the hours before

Local storm report, Jun 26, 6:07 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
607 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     1 N CHARITON            41.03N 93.31W
06/26/2011                   LUCAS              IA   LAW ENFORCEMENT

            ELECTRIC POLE PARTIALLY BLOWN OVER...WIRES SPARKING

0604 PM     TSTM WND DMG     1 N CHARITON            41.03N 93.31W
06/26/2011                   LUCAS              IA   LAW ENFORCEMENT

            ELECTRIC POLE PARTIALLY BLOWN OVER ... ON HIGHWAY 14
            ...WIRES SPARKING

&&

REV
Local storm report, Jun 26, 6:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
608 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             DERBY                   40.93N 93.46W
06/26/2011  E0.88 INCH       LUCAS              IA   PUBLIC

&&

REV
Local storm report, Jun 26, 6:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             1 NE CENTERVILLE        40.74N 92.86W
06/26/2011  E1.00 INCH       APPANOOSE          IA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL COVERING PARKING LOT.

&&

SKOW
Local storm report, Jun 26, 6:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             CENTERVILLE             40.73N 92.87W
06/26/2011  E1.00 INCH       APPANOOSE          IA   TRAINED SPOTTER

&&

CCOGIL
Local storm report, Jun 26, 6:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             3 SW BRIDGEWATER        41.22N 94.71W
06/26/2011  E1.00 INCH       CASS               IA   LAW ENFORCEMENT

            NICKEL TO QUARTER HAIL RELAYED TO LAW ENFORCEMENT FROM
            PUBLIC.

&&

REV
Local storm report, Jun 26, 6:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND GST     CENTERVILLE             40.73N 92.87W
06/26/2011  E60 MPH          APPANOOSE          IA   TRAINED SPOTTER

&&

JOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:42 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Boone, Carroll and 23 more14 hr
Jun 26, 4:20 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Union55 min
Jun 26, 4:46 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union44 min
Jun 26, 4:57 PM CDTFlash Flood WarningDMXAdair, Adams, Madison, Union6 hr
Jun 26, 5:40 PM CDTFlash Flood WarningDMXClarke, Lucas6 hr
Jun 26, 5:47 PM CDTSevere Thunderstorm WarningDMXLucas, Monroe43 min
Jun 26, 6:07 PM CDTSevere Thunderstorm WarningDMXAdair, Madison38 min
Jun 26, 6:20 PM CDTSevere Thunderstorm WarningDMXAppanoose40 min
Jun 26, 6:33 PM CDTSevere Thunderstorm WarningDMXMonroe42 min
Jun 26, 6:36 PM CDTRiver Flood WarningDMXLucas, Wayne34 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.